Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Bounds for eigenvalues of some differential operators by the Rayleigh-Ritz method


Author: Burton Wendroff
Journal: Math. Comp. 19 (1965), 218-224
MSC: Primary 65.62; Secondary 65.40
DOI: https://doi.org/10.1090/S0025-5718-1965-0179932-5
MathSciNet review: 0179932
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. Courant, "Variational methods for the solution of problems of equilibrium and vibrations," Bull. Amer. Math. Soc., v. 49, 1943, pp. 1-23. MR 4, 200. MR 0007838 (4:200e)
  • [2] C. C. Farrington, R. T. Gregory & A. H. Taub, "On the numerical solution of SturmLiouville differential equations," MTAC, v. 11, 1957, pp. 131-150. MR 19, 772. MR 0090127 (19:772b)
  • [3] B. E. Hubbard, "Bounds for eigenvalues of the Sturm-Liouville problem by finite difference methods," Arch. Rational Mech. Anal., v. 10, 1962, pp. 171-179. MR 26 #3199. MR 0145670 (26:3199)
  • [4] H. F. Weinberger, "Lower bounds for higher eigenvalues by finite difference methods," Pacific J. Math., v. 8, 1958, pp. 339-368. MR 21 #6097. MR 0107372 (21:6097)
  • [5] B. Wendroff, Computing the Critical Frequencies of Stepped Shafts, Los Alamos Scientific Laboratory Report, LAMS-2954, 1963.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.62, 65.40

Retrieve articles in all journals with MSC: 65.62, 65.40


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1965-0179932-5
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society